Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 111, NWS Blacksburg, VA

July 14, 20154 counties in West Virginia; Alleghany County, Bath County, City of Covington, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 14, 2015, 6:38 PM EDT for 4 counties in West Virginia; Alleghany County, Bath County, City of Covington, Virginia. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 6:38 PM EDT (22:38 UTC)
Expired
Jul 14, 2015, 7:45 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:07 PM EDTTSTM WND DMG1 W Quinwood, WVFIRE DEPARTMENT REPORTS TWO TREES DOWN WITHIN THE COMMUNITY OF CRICHTON IN GREENBRIER COUNTY, WV.
Jul 14, 7:09 PM EDTTSTM WND DMGQuinwood, WVEMERGENCY MANAGER REPORTS SEVERAL TREES DOWN WITHIN THE COMMUNITY OF QUINWOOD IN GREENBRIER COUNTY, WV.
Jul 14, 7:09 PM EDTTSTM WND DMGW Quinwood, WVEMERGENCY MANAGER REPORTS SEVERAL TREES DOWN WITHIN THE COMMUNITY OF QUINWOOD IN GREENBRIER COUNTY, WV.
Jul 14, 7:39 PM EDTTSTM WND DMG1 Ssw Lewisburg, WVEMERGENCY MANAGER REPORTS A POWERPOLE SNAPPED IN HALF BY WIND IN THE FAIRLEA COMMUNITY.
Jul 14, 7:39 PM EDTTSTM WND DMG1 Ssw Lewisburg, WVEMERGENCY MANAGER REPORTS A POWERPOLE SNAPPED IN HALF BY WIND IN THE FARLEA COMMUNITY WITHING GREENBRIER COUNTY, WV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS51 KRNK 142238
SVRRNK
VAC005-017-580-WVC025-055-063-089-142345-
/O.NEW.KRNK.SV.W.0111.150714T2238Z-150714T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATH COUNTY IN WEST CENTRAL VIRGINIA...
  THE CITY OF COVINGTON IN WEST CENTRAL VIRGINIA...
  ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  GREENBRIER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 745 PM EDT

* AT 637 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTH OF ADDISON (WEBSTER SPRINGS) TO 6
  MILES SOUTHEAST OF BURNWELL TO NEAR WHITEPOST...MOVING SOUTHEAST AT
  50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLEGHANY...
  BLUEFIELD...
  PRINCETON...
  COVINGTON...
  AND LEWISBURG. 

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND MERCER COUNTY
AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3815 7945 3768 8004 3738 8077 3743 8086
      3735 8085 3730 8098 3724 8123 3734 8136
      3758 8119 3772 8097 3768 8088 3782 8094
      3787 8075 3810 8088 3808 8071 3827 8044
      3811 8036 3804 8021 3806 7996 3827 7980
TIME...MOT...LOC 2237Z 336DEG 45KT 3838 8036 3798 8130 3777 8232 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
604 
WWUS51 KRNK 142302
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT TUE JUL 14 2015

VAC005-017-580-WVC025-055-063-089-142345-
/O.CON.KRNK.SV.W.0111.000000T0000Z-150714T2345Z/
BATH VA-CITY OF COVINGTON VA-ALLEGHANY VA-SUMMERS WV-GREENBRIER WV-
MERCER WV-MONROE WV-
702 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT 
FOR BATH...ALLEGHANY...SUMMERS...GREENBRIER...MERCER AND MONROE 
COUNTIES AND THE CITY OF COVINGTON...

AT 659 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF HOLLY RIVER STATE TO 11 MILES
NORTHWEST OF MARLINTON TO QUINWOOD TO NEAR MADISON...MOVING EAST AT 
45 MPH.  SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING AHEAD OF 
LINE AND MOVING EAST AROUND 30 MPH. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
BLUEFIELD...
PRINCETON...
COVINGTON...
AND LEWISBURG. 

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND MERCER COUNTY
AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3815 7945 3768 8004 3738 8077 3743 8086
      3735 8085 3730 8098 3724 8123 3734 8136
      3758 8119 3772 8097 3768 8088 3782 8094
      3787 8075 3810 8088 3808 8071 3826 8044
      3811 8036 3804 8021 3806 7996 3827 7980
TIME...MOT...LOC 2259Z 281DEG 41KT 3855 8021 3832 8025 3808 8073 3802
8185

HAIL...1.00IN
WIND...60MPH
 
$$

KK
708 
WWUS51 KRNK 142350
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT TUE JUL 14 2015

VAC005-017-580-WVC025-055-063-089-142359-
/O.EXP.KRNK.SV.W.0111.000000T0000Z-150714T2345Z/
BATH VA-CITY OF COVINGTON VA-ALLEGHANY VA-SUMMERS WV-GREENBRIER WV-
MERCER WV-MONROE WV-
750 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
BATH...ALLEGHANY...SUMMERS...GREENBRIER...MERCER AND MONROE COUNTIES 
AND THE CITY OF COVINGTON HAS EXPIRED. THIS WARNING WILL BE REPLACED 
WITH A NEW SEVERE THUNDERSTORM WARNING SHORTLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR 
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3815 7945 3768 8004 3738 8077 3743 8086
      3735 8085 3730 8098 3724 8123 3734 8136
      3758 8119 3772 8097 3768 8088 3782 8094
      3787 8075 3810 8088 3808 8071 3826 8044
      3811 8036 3804 8021 3806 7996 3827 7980
TIME...MOT...LOC 2346Z 336DEG 45KT 3855 8021 3832 8025 3808 8073 3802
8185

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:19 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 4:19 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT TUE JUL 14 2015

.SYNOPSIS...
LOW PRESSURE WAS OVER LAKE ERIE WITH A COLD FRONT TRAILING FROM
THE LOW INTO NORTHERN MISSOURI. THIS LOW AND COLD FRONT WILL MOVE
SOUTHEAST TONIGHT AND WEDNESDAY AND WILL BE OFF THE MID ATLANTIC
COAST BY WEDNESDAY NIGHT. HIGH PRESSURE...AND LESS HUMID
AIR...WILL BUILD IN BEHIND THE FRONT AND WILL COVER THE REGION
THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS 330 PM EDT TUESDAY...

FLASH FLOOD GUIDANCE WAS LOW IN THE MOUNTAINS...AND FLASH FLOOD
THREAT WAS HIGHEST IN GREENBRIER COUNTY DOWN TO TAZEWELL COUNTY. NO
FLASH FLOOD WATCH AT THIS TIME SINCE STORMS MOTION WILL LIMIT
HEAVY RAIN...EVEN THOUGH RATES MAY BE HIGH.

UPPER TROF AXIS FORECAST TO BE EXITING THE EASTERN COUNTY WARNING
AREA WEDNESDAY MORNING. SURFACE COLD FRONT ALSO CROSSES THROUGH THE
FORECAST AREA IN THE MORNING.

HAVE HIGH PROBABILITY OF PRECIPITATION THROUGH MIDNIGHT USING THE
TIMING OF THE HRRR AND SPC HRRR. PROBABILITY OF PRECIPITATION WILL
DROP OFF SHARPLY AFTER THE FRONT GOES BY IN THE MORNING...WITH THE
UPSLOPE AREAS HAVE THE BEST CHANCE OF GETTING SHOWERS.

TEMPERATURES OVERNIGHT WILL REMAIN MILD WITH SURFACE DEW POINTS FROM
THE LOWER 60S TO LOWER 70S. STAYED CLOSED TO COOLED GUIDANCE BEHIND
THE FRONT FOR MAXIMUM TEMPERATURES ON WEDNESDAY. AS USUAL...AMOUNT
OF CLOUD COVER IN THE MORNING WILL HAVE A LARGE INFLUENCE ON THE
DAYTIME HIGHS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 100 PM EDT TUESDAY...

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT NIGHT MAY BE ONE OF THE DRIEST
TIME PERIODS WE HAVE HAD FOR A WHILE. THIS PATTERN IS BEING ATTRIBUTED
TO BOTH SURFACE HIGH PRESSURE...AND AN UPPER RIDGE OF HIGH PRESSURE
BUILDING OVER THE REGION. THIS WILL HAVE THE IMPACT OF SQUELCHING
ANY CONVECTION AND TRENDING TEMPERATURES COOLER...AS COMPARED TO
READINGS DURING THE EARLY PART OF THE WEEK. OUR SMALL CHANCES OF
PRECIPITATION WILL COME IN TWO FORMS ON DIFFERENT DAYS.

ON WEDNESDAY EVENING...CONVECTION FROM WEDNESDAY AFTERNOON OVER
SOUTHEAST WEST VIRGINIA WILL LINGER INTO THE EVENING HOURS...BUT
DISSIPATE QUICKLY..AND LIKELY BE ONLY SHOWERS.

ON FRIDAY...THE CENTER OF THE SURFACE HIGH SHIFTS A BIT EAST...AND A
WEAK SOUTHEAST UPSLOPE FLOW DEVELOPS. THIS MAY ALLOW FOR ENOUGH
CONVERGENCE TO HELP INCREASE THE MAGNITUDE OF THE LIFT THAT PURE
DIURNAL HEATING WILL GENERATE. THIS EXTRA LIFT MAY ALLOW FOR
ISOLATED STORMS TO DEVELOP.

WHILE THE FORECAST WILL REFLECT A DRY FRIDAY NIGHT...SOME MODEL
GUIDANCE IS HINTING THAT SOME CONVECTION MAY REACH THE WESTERN PARTS
OF THE REGION BY LATE IN THE NIGHT IN ADVANCE OF OUR NEXT
APPROACHING GREAT LAKES SYSTEM. FOR NOW...THE FORECAST WILL FAVOR
THE SLOWER SOLUTIONS...AND THUS KEEP THE FORECAST PRECIPITATION FREE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 130 PM EDT TUESDAY...

DURING THIS PORTION OF THE FORECAST WE WILL RETURN TO A WETTER
PATTERN...ONE NOT TOO UNLIKE WHAT HAS BEEN THE NORM FOR THE FIRST
HALF OF JULY. THE NORTHERN JET WILL PLAY A GREATER ROLE IN OUR
WEATHER PATTERN...BRINGING SHORTWAVE AFTER SHORTWAVE ACROSS THE TOP
OF THE UPPER RIDGE AXIS. THIS WILL HAVE THE AFFECT OF RETROGRADING
THE CENTER OF THE RIDGE BACK TO THE MIDDLE MISSISSIPPI VALLEY WITH
NORTHWEST FLOW AGAIN THE DOMINANT STEERING FLOW ACROSS OUR REGION.
LOOK FOR A RETURN OF DAILY SHOWERS AND THUNDERSTORMS. SOME TIME
PERIODS WILL HAVE A GREATER COVERAGE WITH THE POTENTIAL FOR
THUNDERSTORM COMPLEXES TO AGAIN HEAD INTO OR THROUGH THE REGION.
WHILE TIMING WILL LIKELY CHANGE...THE LATEST GUIDANCE OFFERS A
SOLUTION OF SATURDAY NIGHT...AND THEN AGAIN TUESDAY OR TUESDAY NIGHT
AS THE MOST LIKELY TIME FRAME FOR THESE. TEMPERATURES WILL TREND
WARMER BY THE END OF THE WEEKEND...AND THEN WARM A LITTLE BIT MORE
BY TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM EDT TUESDAY...

TWO VERSIONS OF THE HRRR BRINGS LINE OF SHOWERS AND THUNDERSTORMS
THROUGH THE REGION THIS EVENING. TIMING OF STORMS AND ASSOCIATED
MVFR CONDITIONS ARE BASED ON THIS GUIDANCE. ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS LINE OF STORMS. LOWER
PROBABILITY THAT THESE WILL IMPACT LOCAL AIRPORTS SO HAVE LEFT OUT
OF THE TAFS FOR NOW. STRONG...GUSTY WINDS ARE POSSIBLE WITH ANY
STRONG THUNDERSTORMS...AND ESPECIALLY WITH THE LINE OF STORMS THAT
WILL BE COMING OUT OF OHIO AND KENTUCKY.

WINDS SHIFT TO THE WEST BEHIND THIS SYSTEM WHICH WILL PRODUCE MVFR
UPSLOPE CLOUDS IN THE MOUNTAINS LATE TONIGHT. DOWNSLOPING WILL
CLEAR OUT KLYH AND KDAN AFTER MIDNIGHT.

EXTENDED AVIATION DISCUSSION...

AFTER THE PASSAGE OF THE UPPER LEVEL TROUGH AXIS AND HIGH
PRESSURE IS EXPECTED TO BUILD ACROSS NEW ENGLAND AND THE NORTHERN
MID ATLANTIC FOR WEDNESDAY NIGHT INTO FRIDAY. EXPECT MAINLY VFR
CONDITIONS. CAN'T RULE OUT SOME WIDELY SCATTERED AFTERNOON AND
EVENING SHOWERS...BUT NOT EXPECTING ANYTHING ORGANIZED FOR THE
LATER HALF OF THE WEEK.

WITH OPPORTUNITY FOR CLEARING TO TAKE PLACE AT NIGHT...WILL HAVE
SOME MORNING FOG/LOW CLOUDS ISSUES IN THE MOUNTAIN VALLEYS...AND
GROUND FOG FOR THE LOW LYING AREAS OF THE FOOTHILLS AND PIEDMONT.
OVERALL CONDITIONS HOWEVER SHOULD BE MAINLY VFR.

THE CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS TO THE REGION ON
SATURDAY AND SUNDAY. MVFR CONDITIONS ARE POSSIBLE WITH ANY OF THE
STORMS. OTHERWISE VFR CEILINGS AND VISIBILITIES ARE EXPECTED.

&&

.EQUIPMENT...
AS OF 1000 AM EDT TUESDAY...

NOAA WEATHER RADIO STATION WXM72 IN HINTON WEST VIRGINIA...
OPERATING ON A FREQUENCY OF 162.425 MEGAHERTZ...IS EXPERIENCING
INTERMITTENT OUTAGES. TECHNICIANS ARE ADDRESSING THE PROBLEM.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/PM
EQUIPMENT...
Hazardous weather outlook, Jul 14, 12:44 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EDT TUE JUL 14 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-151100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
1244 PM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO LATE THIS EVENING. A LINE OF THUNDERSTORMS WILL
MOVE OUT OF THE OHIO VALLEY AND THROUGH THE REGION...MAINLY
BETWEEN 6 PM AND 11 PM. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP
AHEAD OF THIS LINE DURING THE AFTERNOON AND EVENING.

DAMAGING WINDS ARE THE PRIMARY THREAT...BOTH WITH THE LINE OF
THUNDERSTORMS AND WITH THE MORE SCATTERED STORMS. TORRENTIAL RAIN
IS ALSO POSSIBLE...ALONG WITH AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:42 AM EDTSpecial Weather StatementRNKMercer, Summers33 min
Jul 14, 3:21 AM EDTSpecial Weather StatementRNKMercer, Summers39 min
Jul 14, 4:00 AM EDTSpecial Weather StatementRNKMercer, Summers45 min
Jul 14, 7:51 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe54 min
Jul 13, 8:14 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham61 min
Jul 13, 8:21 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington54 min
Jul 13, 8:31 PM EDTSevere Thunderstorm WarningRNKBuckingham59 min
Jul 13, 8:37 PM EDTSpecial Weather StatementRNKCharlotte53 min
Jul 13, 8:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Rockbridge, City of Buena Vista and 2 more64 min
Jul 13, 8:45 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania, City of Danville60 min
Jul 13, 8:49 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte56 min
Jul 13, 9:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, Charlotte, Halifax, Pittsylvania75 min
Jul 13, 9:59 PM EDTSpecial Weather StatementRNKBuckingham61 min
Jul 13, 10:30 PM EDTSevere Thunderstorm WarningRNKCharlotte28 min
Jul 14, 4:18 AM EDTSpecial Weather StatementRNKTazewell42 min
Jul 14, 4:57 AM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell, Wythe48 min
Jul 14, 5:06 AM EDTAreal Flood AdvisoryRNKBland, Smyth, Tazewell4 hr
Jul 14, 6:00 AM EDTSpecial Weather StatementRNKGrayson, Smyth, Wythe60 min
Jul 14, 7:07 PM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg53 min
Jul 14, 7:11 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington64 min
Jul 14, 7:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell65 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.